Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 147, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 13, 2005, 4:52 PM CDT for Columbia County, Dane County, Wisconsin. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 4:52 PM CDT (21:52 UTC)
- Expired
- Sep 13, 2005, 5:24 PM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Columbia County, WI, Dane County, WI
The radar
The Milwaukee radar (KMKX), 81 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 4:55 PM CDT | TSTM WND DMG | Cambria, WI | 1 FOOT DIAMETER TREE FELL ON HOUSE ROOF. |
| Sep 13, 4:55 PM CDT | TSTM WND GST 60 | 1 N Pardeeville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 132153
SVRMKX
WIC021-025-132230-
/O.NEW.KMKX.SV.W.0147.050913T2152Z-050913T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
452 PM CDT TUE SEP 13 2005
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
DANE COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 530 PM CDT
* AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LAKE WISCONSIN TO 12 MILES SOUTH OF SUN PRAIRIE...
MOVING NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUN PRAIRIE AND DEFOREST AROUND 500 PM CDT...
POYNETTE AROUND 505 PM CDT...
PORTAGE AROUND 515 PM CDT...
RIO AND PARDEEVILLE AROUND 520 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4363 8958 4319 8958 4314 8928 4318 8905
4363 8905
$$
HENTZ3 follow-up statements
000
WWUS53 KMKX 132159
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
458 PM CDT TUE SEP 13 2005
WIC021-025-132230-
/O.CON.KMKX.SV.W.0147.000000T0000Z-050913T2230Z/
COLUMBIA WI-DANE WI-
458 PM CDT TUE SEP 13 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR DANE AND COLUMBIA COUNTIES...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF PARDEEVILLE TO SUN PRAIRIE...OR
ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF PORTAGE TO SUN
PRAIRIE...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CAMBRIA BY 505 PM CDT
FRIESLAND AND FALL RIVER BY 510 PM CDT
LAT...LON 4363 8958 4319 8958 4314 8928 4318 8905
4363 8905
$$
COLLAR000
WWUS53 KMKX 132208
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 PM CDT TUE SEP 13 2005
WIC021-025-132230-
/O.CON.KMKX.SV.W.0147.000000T0000Z-050913T2230Z/
COLUMBIA WI-DANE WI-
508 PM CDT TUE SEP 13 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR DANE AND COLUMBIA COUNTIES...
AT 507 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES EAST OF PORTAGE TO
COLUMBUS...MOVING NORTHEAST AT 45 MPH.
LAT...LON 4363 8958 4319 8958 4314 8928 4318 8905
4363 8905
$$
COLLAR000
WWUS53 KMKX 132224
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
524 PM CDT TUE SEP 13 2005
WIC021-025-132234-
/O.CAN.KMKX.SV.W.0147.000000T0000Z-050913T2230Z/
COLUMBIA WI-DANE WI-
524 PM CDT TUE SEP 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR DANE AND COLUMBIA COUNTIES IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING FOR DANE AND COLUMBIA COUNTIES
HAVE MOVED OUT OF THESE COUNTIES...THUS THE WARNING HAS BEEN ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR SOUTHEASTERN WISCONSIN.
LAT...LON 4363 8958 4319 8958 4314 8928 4318 8905
4363 8905
$$
COLLARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:00 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 13, 3:00 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT TUE SEP 13 2005 .DISCUSSION...FORECAST FOCUS ON CONVECTION THIS EVENING...THEN ON QUIET WEATHER THROUGH FRIDAY. IN THE SHORT TERM...RUC/NGM/NAM/GFS PROGS IN VERY GOOD AGREEMENT WITH PROGRESSION OF COLD FRONT ACROSS CWA OVERNIGHT. MOIST UNSTABLE AIRMASS INTERACTING WITH APPROACHING COLD FRONT AND RIGHT REAR QUADRANT OF UPPER JET LOCATED OVER NORTHWEST WISCONSIN TO PROVIDE KEY INGREDIENTS TO MAINTAIN SEVERE STORMS EARLY TONIGHT. PROGS ALL END PRECIPITATION OVER CWA BY 12Z WHICH HAS BEEN A CONSISTENT FEATURE THE PAST 2 DAYS. IN THE FAR TERM...PROGS AGAIN IN VERY CLOSE AGREEMENT BRINGING SURFACE HIGH OVER STATE WEDNESDAY. THEN AS CENTER OF HIGH SLIDES EAST OF STATE PROGS DEPICT AN ENLONGATED SOUTHWEST TO NORTHEAST SURFACE RIDGE THROUGH FRIDAY NIGHT OVER CWA. WITH ABSENCE OF MID/UPPER LEVEL TRIGGERS AND TIME CROSS SECTIONS SHOWING A DRY ATMOSPHERE AT ALMOST ALL LEVELS...WILL KEEP WEATHER OVER CWA QUIET THROUGH FRIDAY. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && ZAJDEL
Hazardous weather outlook, Sep 13, 11:45 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1145 AM CDT TUE SEP 13 2005 WIZ046-047-051-052-056>060-062>072-141000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1145 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WISCONSIN...SOUTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. DAMAGING WIND OVER 60 MPH IS THE GREATEST THREAT...WITH LARGE HAIL ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO EAST BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE EVENING. LMZ643>646-665-141000- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1145 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRIMARILY LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. A DANGEROUS WIND OVER 35 KNOTS IS THE GREATEST THREAT...WITH LARGE HAIL ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO EAST BY MID TO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY NIGHT AND WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE WOULD BE SEVERE. ZAJDEL
In the hours before
Special weather statement, Sep 13, 2:07 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 207 PM CDT TUE SEP 13 2005 WIZ046-047-051-052-056>060-062>072-132115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 207 PM CDT TUE SEP 13 2005 ...STRONG THUNDERSTORMS WEST OF WISCONSIN... WHILE MUCH OF SOUTHERN WISCONSIN CONTINUES TO BE VERY WARM WITH SOME INCREASE IN DEW POINTS NOTED...THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN IOWA ALONG AND AHEAD OF A COLD FRONT. THESE STORMS WILL CONTINUE TO BE MONITORED THIS AFTERNOON AS THEY DRAW CLOSER TO SOUTH CENTRAL WISCONSIN. IT APPEARS IT WILL BE AT LEAST 4 PM BEFORE THEY REACH LOCALES FROM SAUK TO LAFAYETTE COUNTY. COLLAR
Special weather statement, Sep 13, 3:23 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CDT TUE SEP 13 2005 WIZ046-047-051-052-056>060-062>072-132230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 323 PM CDT TUE SEP 13 2005 ...A FEW STORMS DEVELOPING ACROSS SOUTHERN WISCONSIN... THUNDERSTORMS WERE DEVELOPING WITHIN AN UNSTABLE AIRMASS ACROSS SOUTHERN WISCONSIN. THESE STORMS WILL AFFECT AREAS FROM WEST OF FOND DU LAC TO GREEN LAKE AND MARQUETTE COUNTIES. ANOTHER AREA OF DEVELOPMENT WAS SOUTHWEST OF MADISON FROM SOUTHWEST DANE COUNTY INTO IOWA AND LAFAYETTE COUNTIES. AT THIS TIME THE MOST INTENSE STORMS WERE CONCENTRATED IN WEST CENTRAL WISCONSIN. THESE STORMS WERE MOVING MORE IN A NORTHEAST DIRECTION. RESIDENTS SHOULD BE ALERT FOR THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN WISCONSIN DURING THE REST OF THIS AFTERNOON AND INTO THE EVENING HOURS. THERE ARE NO WATCHES OR WARNINGS IN EFFECT HOWEVER ALL OF SOUTHERN WISCONSIN HAS BEEN PLACED IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. COLLAR
Special weather statement, Sep 13, 4:00 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 400 PM CDT TUE SEP 13 2005 WIZ046-047-051-052-056>060-062>072-132300- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 400 PM CDT TUE SEP 13 2005 ...THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN WISCONSIN... SCATTERED THUNDERSTORMS CONTINUED TO DEVELOP AND HAVE BEEN SHOWING SOME SIGNS OF STRENGTHENING. THESE STORMS EXTENDED FROM SAUK THROUGH IOWA TO LAFAYETTE COUNTIES. THESE STORMS WERE MOVING RAPIDLY NORTHEAST AT 40 MPH. BETWEEN 4 PM AND 5 PM LOOK FOR THESE STORMS TO CONTINUE MOVING ACROSS SOUTH CENTRAL WISCONSIN....WITH THE STRONGEST STORMS HEADED FOR NORTHWEST DANE...SAUK AND WESTERN COLUMBIA COUNTIES. EXPECT WINDS UP TO 40 MPH AND POSSIBLY SOME SMALL HAIL AS THESE STORMS MOVE THROUGH. COLLAR
Special weather statement, Sep 13, 4:32 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 432 PM CDT TUE SEP 13 2005 WIZ046-047-051-052-056>060-062>072-132345- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 432 PM CDT TUE SEP 13 2005 ...THUNDERSTORMS SWEEPING THROUGH SOUTH CENTRAL WISCONSIN... A LINE OF THUNDERSTORMS FROM BARABOO TO NEAR MADISON WILL CONTINUE TO RACE NORTHEAST AT 40 MPH. BETWEEN 430 PM AND 515 PM THE STORMS WILL SHIFT EAST THROUGH DANE...COLUMBIA AND MARQUETTE COUNTIES. THE STORMS WILL ALSO REACH GREEN LAKE COUNTY. SO FAR ONLY PEA SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS. NO WIND REPORTS HAVE BEEN RECEIVED THUS FAR...BUT SINCE THE STORMS HAVE EVOLVED INTO MORE INTO A LINE...IT IS POSSIBLE THAT THESE STORMS COULD GENERATE WINDS OF 30 TO 40 MPH. RAINFALL RATES OF 1/4 TO 3/4 OF AN INCH PER HOUR ARE LIKELY WITH THIS LINE OF STORMS. COLLAR
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:50 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 32 min |
| Sep 13, 4:59 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 40 min |
| Sep 13, 5:05 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 48 min |
| Sep 13, 5:12 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 63 min |
| Sep 13, 5:27 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 63 min |
| Sep 13, 5:28 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Sep 13, 5:34 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan, Washington | 56 min |
| Sep 13, 5:52 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 53 min |
| Sep 13, 6:29 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 16 min |
| Sep 13, 6:31 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 29 min |
| Sep 13, 6:42 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 24 min |
| Sep 13, 6:54 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 28 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.